Welcome to the Shroomery Message Board! You are experiencing a small sample of what the site has to offer. Please login or register to post messages and view our exclusive members-only content. You'll gain access to additional forums, file attachments, board customizations, encrypted private messages, and much more!
Drug users in the North-east have been warned over the risks of using ecstasy after the deaths of two young men were linked to the recreational drug. The first victim was a 20-year-old Aberdeenshire man. Tests are also being carried out to establish whether ecstasy was to blame for the death of a 20-year-old man from Aberdeen.
The deaths have worried police and health chiefs, who say there was only one ecstasy- related death in Grampian during 2003.
Grampian Police drugs' co-ordinator Inspector Les Johnston said: "Ecstasy is a Class A drug and can be very dangerous.
"Users have no guarantee of the purity of the tablets they are taking and as such, are exposing themselves to great risks.
"In recent cases young people have been taking a number of ecstasy tablets. By doing this they are obviously exposing themselves to even greater risks.
"We do not believe there is an increase in the number of people using ecstasy in our area, or anything different about the ecstasy they are using.
"However, we do want to remind people that there is no such thing as a 'safe drug' - and that includes ecstasy."
Mr Johnston said the force was tackling the issue in a number of ways through enforcement and education.
"We work closely with other relevant agencies in this field and our school liaison officers discuss ecstasy and other drugs with young people in schools throughout our area," he explained. "Community beat officers have also been speaking to young people about drugs and handing out literature and advice."
Dr Stuart Scott, of NHS Grampian, who sits on the Aberdeen Joint Alcohol Drugs Action Team, warned of the unpredictable effects of ecstasy.
He said: "Ecstasy is an unpredictable drug, and was withdrawn from use by the medical profession for the very reason of being unsafe.
"A person could take it on 100 occasions - and it could kill them on the 101st time they take it.
"Taking several tablets, or mixing ecstasy with other drugs or with alcohol, obviously increases the risk of a fatal reaction. Users should be very aware of this."